# SDR SIMA20120718006

- Difficulty date: July 18, 2012
- Submitted: July 20, 2012
- Operation: Air carrier
- Aircraft: N605KS
- Make and model: Emb EMB-145LR
- Aircraft serial: 145059
- Aircraft time: 34,128 hours, 28,807 cycles
- Engine: Rroyce AE3007A12
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Condition: Leaking
- Location: Nr 1 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

ON FLIGHT 4103, THE CREW REPORTED THAT DURING CLIMB AND DESCENT THERE WAS AN OILY ODOR IN THE COCKPIT.  THE AIRCRAFT WAS REMOVED FROM SERVICE.  COMPLIED WITH ETN EM-72-034 R4 AND DETERMINED OIL SMELL IN COCKPIT TO BE EMANATING FROM THE NR 1 ENGINE.    DETERMINED THAT THE NR 0 CARBON SEAL WAS FAULTY AND THE CAUSE OF THE OILY ODOR.  THE NR 0 CARBON SEAL WAS REMOVED AND REPLACED.  THE AIRCRAFT WAS RETURNED TO SERVICE.
